Alert archive / Idaho / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 20, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 10, 2021, 4:28 PM MDT for Clark County, Fremont County, Jefferson County, Idaho. It was in force for 14 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2021, 4:28 PM MDT (22:28 UTC)
- Expired
- Sep 10, 2021, 4:42 PM MDT
- In force
- 14 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clark County, ID, Fremont County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 133 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 4:50 PM MDT | TSTM WND GST 50 | 5 Nne Dubois, ID | MESONET STATION DUB 5 NNE DUBOIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4044 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826
WUUS55 KPIH 102228
SVRPIH
IDC033-043-051-102300-
/O.NEW.KPIH.SV.W.0020.210910T2228Z-210910T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
428 PM MDT Fri Sep 10 2021
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
Southwestern Fremont County in southeastern Idaho...
North central Jefferson County in southeastern Idaho...
Central Clark County in southeastern Idaho...
* Until 500 PM MDT.
* At 428 PM MDT, severe thunderstorms were located along a line
extending from 10 miles northeast of Monteview to near Hamer,
moving north at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dubois, Spencer and Small.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4429 11173 4392 11208 4399 11252 4445 11239
4446 11238
TIME...MOT...LOC 2228Z 198DEG 42KT 4407 11244 4394 11209
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
DMH1 follow-up statement
179
WWUS55 KPIH 102242
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
442 PM MDT Fri Sep 10 2021
IDC033-043-051-102252-
/O.CAN.KPIH.SV.W.0020.000000T0000Z-210910T2300Z/
Fremont ID-Jefferson ID-Clark ID-
442 PM MDT Fri Sep 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FREMONT...NORTH
CENTRAL JEFFERSON AND CENTRAL CLARK COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 4429 11173 4392 11208 4399 11252 4445 11239
4446 11238
TIME...MOT...LOC 2240Z 198DEG 42KT 4421 11238 4408 11203
$$
DMHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:21 PM MDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 10, 2:21 PM MDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 221 PM MDT Fri Sep 10 2021 .SHORT TERM...Today through Monday. An upper level low moves through the area this afternoon into tomorrow morning. Expect scattered showers and thunderstorms this afternoon into early evening. Small hail and lightning are expected. The biggest impact will be winds of 25 to 35 mph with gusts of 50 mph plus with stronger thunderstorms this afternoon into the early evening. We are in a marginal risk for severe thunderstorms for this afternoon into evening for severe thunderstorms with winds greater than 58 mph. The first wave of thunderstorms is hitting Burly currently look at radar imagery and a second wave or line of thunderstorms is back by Gooding Idaho. A third line, which likely will be mostly showers and weaker when it hits us, is back on the Idaho/Oregon line currently. Lingering showers are expected into Saturday for our eastern areas especially along the Wyoming border, with chances decreasing throughout the day. Saturday night again offers some slight chances for some showers and isolated thunderstorms for the southeast highlands, driven by unstable conditions persisting along the Utah border. Temperatures Saturday cool by about ten degrees associated with a more west/northwest flow. This brings more seasonable conditions back for the period and the start of next week. An upper level trough works through Northern Montana for Sunday into Monday, bringing chances for isolated rain showers and thunderstorms for the Eastern and Southern Highlands, with minimal impacts expected. Wyatt && .LONG TERM...Tuesday through next Friday. Expect an overall low impact period with overall dry conditions and periodically breezy afternoons. Tuesday will be slightly breezy in northwest flow. Wednesday into Thursday a dry trough passes over northern Idaho. Wednesday and Thursday each afternoon expect near critical relative humidity and near critical winds, especially for the Central mountains and the Arco desert areas. Models show another system late Thursday into Friday with moderate winds and light precipitation across our northern areas. Expect 70 to 80s with cooler mountain temperatures through the period. Wyatt && .AVIATION...Gusty winds and showers/storms are beginning to develop across eastern Idaho. Winds in the 15-25 kt range, with higher gusts, seem probable through about 11/02Z. After this time, gradient winds will subside but thunderstorm outflow wind potential will continue. Expecting thunderstorm potential to increase over the next few hours and continue into the late evening. Greatest concern will be for gusty winds in and around thunderstorms. Localized MVFR/IFR reductions will be possible with storms. As we move towards daybreak Saturday, conditions will begin to improve with gradually clearing skies and precip moving out of the region. McKaughan && .FIRE WEATHER...Expecting scattered thunderstorms to develop through the afternoon and continue into the overnight hours. Red Flag Warnings remain in effect for all of eastern Idaho until 10PM. Gusty outflow winds up to 50 mph will be possible with the strongest of storms. Cooler weather is expected for the weekend along with higher afternoon RHs so no fire weather concerns are anticipated. Winds do look like they will become breezy on Monday and continue into much of next week. Temperatures have been trending up the last few forecasts so now looks like afternoon RHs may hover near critical levels in spots so will have to monitor for potential Red Flag concerns as we get a bit closer in time. McKaughan && .AIR STAGNATION...All air quality alerts have been lifted across the area due to improved air quality conditions. The HRRR smoke model shows improved air quality today with precipitation and southerly flow.The model then shows slightly degraded air quality in westerly flow early Saturday. However, when the upper flow aloft becomes northwesterly by Saturday afternoon the model shows improved air quality. That said, the northwesterly flow doesn't look to last long. Models show westerly to southwesterly flow by Sunday afternoon which will bring back smoke from California by Sunday evening into Monday. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM MDT this evening for IDZ410-411-413- 422-425-427-475-476. &&
In the hours before
Local storm report, Sep 10, 4:18 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
418 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 10 SSE HOWE 43.65N 112.91W
09/10/2021 M70 MPH BUTTE ID MESONET
MESONET STATION NRF INL NAVAL REACTORS
FACILITY.
&&Local storm report, Sep 10, 4:20 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
420 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND GST 6 S SUN VALLEY 43.60N 114.32W
09/10/2021 M65 MPH BLAINE ID MESONET
MESONET STATION OHOI1 6 S SUN VALLEY OHIO
GULCH.
&&Special weather statement, Sep 10, 4:21 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pocatello ID
421 PM MDT Fri Sep 10 2021
IDZ052-067>070-102245-
Challis/Pahsimeroi Valleys ID-Arco/Mud Lake Desert ID-
Lost River Range ID-Beaverhead/Lemhi Highlands ID-
Lost River Valleys ID-
421 PM MDT Fri Sep 10 2021
...A line of thunderstorms will impact portions of northeastern
Custer, northwestern Jefferson, northeastern Butte and western Clark
Counties through 445 PM MDT...
At 419 PM MDT, Doppler radar was tracking a line of thunderstorms
along a line extending from 19 miles southwest of Lemhi to 8 miles
east of Arco. Movement was northeast 25 to 35 mph.
HAZARD...Winds in excess of 40 to 50 mph creating blowing dust,
lightning, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwest Inl, Darlington, Summit Reservoir, Clyde, Edie School, Lone
Pine, Howe and Meadow Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4468 11404 4449 11381 4442 11353 4445 11345
4432 11334 4423 11332 4423 11282 4442 11284
4448 11278 4451 11272 4447 11244 4373 11271
4386 11277 4365 11328 4468 11416
TIME...MOT...LOC 2219Z 310DEG 27KT 4461 11384 4368 11314
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TWLocal storm report, Sep 10, 4:22 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
422 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 9 SSW MUD LAKE 43.72N 112.53W
09/10/2021 M60 MPH JEFFERSON ID MESONET
MESONET STATION ROV 9 SSW MUD LAKE.
&&Local storm report, Sep 10, 4:24 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
424 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 9 SSW MUD LAKE 43.72N 112.53W
09/10/2021 M60 MPH JEFFERSON ID MESONET
MESONET STATION ROV 9 SSW MUD LAKE.
&&Local storm report, Sep 10, 4:25 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
425 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 1 NE TERRETON 43.84N 112.42W
09/10/2021 M60 MPH JEFFERSON ID MESONET
MESONET STATION TER 1 NE TERRETON.
&&The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:47 AM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Bingham, Blaine, Boise, Bonneville and 19 more | 19 hr |
| Sep 10, 2:26 PM MDT | Special Weather Statement | PIH | Minidoka | 34 min |
| Sep 10, 2:50 PM MDT | Special Weather Statement | PIH | Bingham, Power | 25 min |
| Sep 10, 3:09 PM MDT | Special Weather Statement | PIH | Blaine | 36 min |
| Sep 10, 3:15 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Jefferson, Power | 45 min |
| Sep 10, 3:18 PM MDT | Special Weather Statement | PIH | Blaine, Lincoln, Minidoka | 27 min |
| Sep 10, 3:45 PM MDT | Special Weather Statement | PIH | Blaine, Butte, Custer, Minidoka | 30 min |
| Sep 10, 4:00 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark, Fremont, Jefferson, Madison | 30 min |
| Sep 10, 4:04 PM MDT | Special Weather Statement | PIH | Bingham | 26 min |
| Sep 10, 4:16 PM MDT | Special Weather Statement | PIH | Butte | 29 min |
| Sep 10, 4:21 PM MDT | Special Weather Statement | PIH | Butte | 24 min |
| Sep 10, 4:23 PM MDT | Severe Thunderstorm Warning | PIH | Power | 24 min |
| Sep 10, 4:34 PM MDT | Special Weather Statement | PIH | Bonneville, Jefferson, Madison | 26 min |
| Sep 10, 4:42 PM MDT | Special Weather Statement | PIH | Butte | 33 min |
| Sep 10, 4:46 PM MDT | Special Weather Statement | PIH | Power | 29 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.